Hi, thanks so much for the tips. Saw the oncologist yesterday and I will start Capecitabine on the 29th (I’ve just finished rads so guess they leave a gap). Not looking forward to it - 8 cycles of 3 weeks each for 6 months. I had been looking forward to it all being over after chemo, surgery and rads but because the chemo was only partially successful, they want to give this a try too. The thought makes me want to curl up in a ball, I had a torrid time during chemo, nausea, neutropenic sepsis, the works. So the thought of having more poison is really daunting. It’s preventative so it’s up to me, think I’ll give it a try as if I get a recurrence and I hadn’t even tried, I would blame myself. So we left it that we would review every three weeks to see how I was tolerating it. Fingers crossed. Euby, when did you finish your treatment? Are you doing anything further now?
Hi Liza (sorry for the delay)
In general my side effects were more manageable that the FEC-T I was given previously.
Keep taking care of feet and hands, I used Aveno mutliple times a day and gloves for cleaning and avoided getting my feet and hands wet unless washing.
Still struggling with brain fog and fatigue in particular however I also ended up in hospital with a blood clot to the lungs, the risk of blood clots increase with cancer and chemo treatement so it could be linked.
Capecitabine is a form of Chemotherpy taken orally, the beneift has only been signifant for those with triple negative breast cancer so is not likley to as relevent to you.
Hi Euby, how are you getting on? I am TN too, had 7 cycles of chemo and WLE two weeks ago. That was successful and the lymph nodes were clear. Now waiting to see when I start radiotherapy, probably in May. Had thought that would be it in terms of treatment but now the oncologist has suggested Capecitabine for six months (the same regime as yours, 8 cycles of 3 weeks each).
I had a terrible time on chemo, no quality of life for five months, bad nausea, trips to A&E with fever, in isolation with neutropenic sepsis... I could go on and on 😬. So the thought of going back on any form of chemo is quite scary. Will be interested to hear from you or anyone else who has had experience with this drug about side effects. Thanks, Liza
I have estrogen and progesterone negative and possible HER2 - invasive BC, positive lymph nodes - and have been upsetting myself reading about it on line. I started EC at the beginning of March but am trying to read about additional treatments...
what is Capecitabine ?
I received neo adjuvant chemo, Wide local excision and Radiotherpy. Was adv by occ after surgery that my tumor had not responded as well as hoped (had a partial response - rather than a pathological complete response (PCR)). My Tumor was still 31cm at point of surgery after 6 cycles of FEC-T.
So Capecitabine is an adjuvant chemo regieme which has only been approved this year (after my diagniosis) and is available for TN patients only, though think they may only offer this to those who have not had a PCR. You take this yourself orally (5 tablets in morning, 5 tablets in evening) in three week cycles for a reccomended 8 cycles.
This is based off the results of the CREATE-X triel if you wish to look it or ask your Occ about it.
I have decided to start a thread here for the following rather new treatement - Capecitabine - For Primary Triple Negative Breast Cancer.
When looking on the forum I struggled to find anything in relation to this adjuvant treatment for Primary Breast Cancer. I could find information on the forums for this drug being used for Secondary treatement however as the dose we receive differs I hoped to get more of an idea of how this might impact us all. I would have found finding this thread comforting.
Also it may help us TNBC ladies to connect a little more.
I started Capecitabine on the 20th of November and taking 5 x 500g tablets twice a day. Must be taken with food and swalowed with water only. Advice given to date is other than for personal hygene to keep feet and hands dry. Use gloves when cleaning or preparing food. Use a cream (nurse recomedned Aveeno) every morning and evening to keep skin moisterised.
So far I feel it may be a little too soon to tell if I am experiencing side effects from the treatment so far as it is accumlative in terms of impact and side effects. I may be getting a little more fatigued but this could be due to other changes in my lifestyle and a change of routine to accomodate the tablets.